Advanced Search
MyIDEAS: Login to save this article or follow this journal

Optimal Taxation, Economic Growth and Income Inequality

Contents:

Author Info

  • Scully, Gerald W
Registered author(s):

    Abstract

    That there is a trade-off between equity and efficiency (economic growth) is well known. Two models have been developed that link government spending and taxation to economic growth. This paper uses these models to provide estimates of the growth-maximizing tax rate. Then, a two equation structural model is developed and estimated that is used to find the trade-off rate between economic growth and income inequality and the growth-maximizing level of income inequality for the United States over the period 1960-1990. Copyright 2003 by Kluwer Academic Publishers

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://journals.kluweronline.com/issn/0048-5829/contents
    File Function: link to full text
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Springer in its journal Public Choice.

    Volume (Year): 115 (2003)
    Issue (Month): 3-4 (June)
    Pages: 299-312

    as in new window
    Handle: RePEc:kap:pubcho:v:115:y:2003:i:3-4:p:299-312

    Contact details of provider:
    Web page: http://www.springerlink.com/link.asp?id=100332

    Related research

    Keywords:

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Viegas, Miguel & Ribeiro, Ana Paula, 2013. "Welfare-improving government behavior and inequality in a heterogeneous agents model," Journal of Macroeconomics, Elsevier, vol. 37(C), pages 146-160.
    2. Josheski, Dushko & Lazarov, Darko & Koteski, Cane, 2011. "Analysis of the optimal size of the government consumption," MPRA Paper 32983, University Library of Munich, Germany.
    3. Bekzod ABDULLAEV & Laszlo KONYA, 2014. "Growth Maximizing Tax Rate for Uzbekistan," Applied Econometrics and International Development, Euro-American Association of Economic Development, vol. 14(1), pages 59-72.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:kap:pubcho:v:115:y:2003:i:3-4:p:299-312. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F. Baum).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.